Publicação

Adverse reactions mediated by 99mTc-tetrofosmin: Literature review and analysis of post-marketing reports

Ver documento

Detalhes bibliográficos
Resumo:99mTc-tetrofosmin is a diagnostic radiopharmaceutical used to evaluate cardiac pathologies. Despite the lower incidence of reactions compared to other drugs, radiopharmaceuticals can still cause adverse reactions. For this reason, pharmacovigilance plays a crucial role in detecting, understanding, evaluating and preventing them. This study aims to review the available literature,on the safety of99mTc-tetrofosmin, and to analyze spontaneous adverse drug reaction reports from the European EudraVigilance database. A literature review was conducted according to PRISMA methodology. An analysis of spontaneous notifications was carried out in EudraVigilance, until 2022. The review identified a selection of 7 articles. The most reported adverse reactions were skin irritation, strange taste in the mouth and nausea. Regarding the EudraVigilance analysis, 220 notifications were identified, accounting for 477 adverse reactions. The majority belong to males (51%), between 18-64 years (45%). Health professionals were the main reporters (84%). The most prevalent System Organ Class was “general disorders and administration site conditions” (21%) and the most reported adverse reaction was pruritus (10%). Approximately 67% of reactions were considered serious, with 6 fatal cases recorded. The results demonstrated that adverse reactions associated with99mTc-tetrofosmin do occur and should not be minimized. Over a period of 17 years, only 220 notifications were recorded, which may highlight potential challenges in pharmacovigilance for radiopharmaceuticals. Therefore, raising awareness about the importance of reporting adverse reactions is crucial.
Autores principais:Martins, Sara
Outros Autores:Costa, Sara Poças; Sousa, Mariana; Moreira, Fernando; Martín-Suaréz, A.; Jesus, Ângelo; Jesus, Ângelo; Moreira, Fernando
Assunto:Pharmacovigilance Adverse drug reactions Radiopharmaceuticals 99mTc-tetrofosmin Myocardial perfusion scintigraphy
Ano:2025
País:Portugal
Tipo de documento:artigo original
Tipo de acesso:acesso embargado
Instituição associada:Instituto Politécnico do Porto
Idioma:inglês
Origem:Repositório Científico do Instituto Politécnico do Porto
Descrição
Resumo:99mTc-tetrofosmin is a diagnostic radiopharmaceutical used to evaluate cardiac pathologies. Despite the lower incidence of reactions compared to other drugs, radiopharmaceuticals can still cause adverse reactions. For this reason, pharmacovigilance plays a crucial role in detecting, understanding, evaluating and preventing them. This study aims to review the available literature,on the safety of99mTc-tetrofosmin, and to analyze spontaneous adverse drug reaction reports from the European EudraVigilance database. A literature review was conducted according to PRISMA methodology. An analysis of spontaneous notifications was carried out in EudraVigilance, until 2022. The review identified a selection of 7 articles. The most reported adverse reactions were skin irritation, strange taste in the mouth and nausea. Regarding the EudraVigilance analysis, 220 notifications were identified, accounting for 477 adverse reactions. The majority belong to males (51%), between 18-64 years (45%). Health professionals were the main reporters (84%). The most prevalent System Organ Class was “general disorders and administration site conditions” (21%) and the most reported adverse reaction was pruritus (10%). Approximately 67% of reactions were considered serious, with 6 fatal cases recorded. The results demonstrated that adverse reactions associated with99mTc-tetrofosmin do occur and should not be minimized. Over a period of 17 years, only 220 notifications were recorded, which may highlight potential challenges in pharmacovigilance for radiopharmaceuticals. Therefore, raising awareness about the importance of reporting adverse reactions is crucial.

Atividades financiadas

Não foram encontrados projetos financiados.